Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 29, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 27, 2009, 3:42 PM HST for Hawaii County, Hawaii. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2009, 3:42 PM HST (01:42 UTC)
- Expired
- May 29, 2009, 3:31 PM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 280142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST WED MAY 27 2009 HIZ028-281445- /O.NEW.PHFO.WI.Y.0029.090528T0142Z-090529T0400Z/ BIG ISLAND SUMMITS- 342 PM HST WED MAY 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. SOUTHWEST WINDS HAVE INCREASED ABOVE ADVISORY LEVELS ON THE BIG ISLAND SUMMITS. WINDS OF 30 MPH OR MORE ARE EXPECTED THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
4 follow-up statements
000 WWHW70 PHFO 281330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU MAY 28 2009 HIZ028-290230- /O.CON.PHFO.WI.Y.0029.000000T0000Z-090529T0400Z/ BIG ISLAND SUMMITS- 330 AM HST THU MAY 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT WESTERLY WINDS TO AROUND 30 MPH WITH GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. && $$
000 WWHW70 PHFO 290130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST THU MAY 28 2009 HIZ028-291430- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-090530T0400Z/ BIG ISLAND SUMMITS- 330 PM HST THU MAY 28 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... EXPECT WESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. && $$ DEJESUS
000 WWHW70 PHFO 291323 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 AM HST FRI MAY 29 2009 HIZ028-300230- /O.CON.PHFO.WI.Y.0029.000000T0000Z-090530T0400Z/ BIG ISLAND SUMMITS- 323 AM HST FRI MAY 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. && $$ MORRISON
000 WWHW70 PHFO 300131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI MAY 29 2009 ...WINDS ATOP THE BIG ISLAND SUMMITS DIMINISHING... HIZ028-300245- /O.CAN.PHFO.WI.Y.0029.000000T0000Z-090530T0400Z/ BIG ISLAND SUMMITS- 331 PM HST FRI MAY 29 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW THE ADVISORY THRESHOLD OF 30 MILES PER HOUR. $$ ELAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 27, 10:06 AM HST, 5 hours 36 minutes earlier.
Area forecast discussion, May 27, 10:06 AM HST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1006 AM HST WED MAY 27 2009 .SYNOPSIS... LIGHT WINDS...HUMID CONDITIONS...AND SCATTERED SHOWERS WILL PREVAIL ACROSS THE STATE THROUGH THE WEEKEND. LOCALLY HEAVY SHOWERS ARE POSSIBLE TODAY AND THURSDAY WITH THE BEST CHANCE OCCURRING IN THE AFTERNOON. LIGHT TO MODERATE TRADES COULD FILTER IN TO PARTS OF THE STATE BY THE BEGINNING OF NEXT WEEK. && .DISCUSSION... RADAR DATA SHOWS AN AREA OF HEAVY SHOWERS OVER THE KAUAI CHANNEL...AND MOVING INTO WATERS NORTH OF OAHU. THESE SHOWERS ARE MOVING NORTHEAST AT 15 MPH. OVERNIGHT ON KAUAI...HEAVY SHOWERS WERE HELD OFFSHORE BY LAND BREEZES FLOWING DOWN THE MOUNTAIN SLOPES. LAND BREEZES ACROSS THE STATE WILL TRANSITION TO SEA BREEZES LATER THIS MORNING INCREASING THE LIKELIHOOD OF SHOWERS OVER THE ISLANDS. BOTH LIHUE AND HILO EARLY MORNING SOUNDINGS SHOW AN UNSTABLE ATMOSPHERE WITH NEGATIVE LIFTED INDICES AND A GOOD AMOUNT OF POSITIVE CONVECTIVE ENERGY. SO...THE ENTIRE STATE HAS A CHANCE FOR CONVECTIVE SHOWERS THIS AFTERNOON WITH SOME SHOWERS LOCALLY HEAVY...BUT THE BEST CHANCE WILL BE OVER THE WESTERN PART OF THE STATE WITH A WEAK SURFACE TROUGH DRAPED OVER KAUAI AND OAHU...AND AN ABUNDANT AMOUNT OF MOISTURE. THE TROUGH WILL REMAIN NEAR KAUAI AND OAHU INTO THURSDAY AS IT WEAKENS AND MOVES SLOWLY EAST. SHOWERS WILL REMAIN ACTIVE UNDER...AND JUST EAST OF THE TROUGH WITH THE GREATEST SHOWER COVERAGE OVER LAND DURING THE AFTERNOONS. THE TROUGH IS EXPECTED TO DISSIPATE OVER THE STATE THURSDAY EVENING AND SHOWER ACTIVITY WILL DIMINISH IN RESPONSE...LEAVING THE ISLANDS UNDER A WEAK CONVECTIVE PATTERN ON FRIDAY WITH SEA/LAND BREEZES REMAINING. THE LIGHT WIND REGIME LOOKS TO CONTINUE THROUGH THE WEEKEND AS LOW PRESSURE REMAINS OVER...AND TO THE NORTH OF THE ISLANDS. ALONG THE COASTS...SEA BREEZES WILL PICK UP IN THE LATE MORNINGS AND AFTERNOONS BRINGING INCREASED CLOUDINESS AND SHOWERS TO INTERIOR SECTIONS. AT NIGHT...SEA BREEZES WILL TRANSITION TO LAND BREEZES AND SKIES WILL GENERALLY CLEAR. A TRANSIENT UPPER LEVEL LOW IS EXPECTED TO MOVE OVER STATE FROM THE WEST ON SATURDAY. THE LOW WILL LIKELY ADD SOME INSTABILITY TO THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND ALLOW FOR SOME HEAVIER SHOWERS SATURDAY AFTERNOON. THE LOW WILL NOT HANG AROUND FOR LONG...HOWEVER...AS IT CONTINUES ITS WAY TO THE EAST SATURDAY NIGHT. BOTH THE GFS AND EUROPEAN MODEL HAVE BACKED OFF BRINGING THE TRADE WINDS BACK OVER THE WEEKEND. CURRENT SOLUTIONS SHOW LIGHT TO MODERATE ESE TRADE WINDS FOR MONDAY AND TUESDAY. HOWEVER...WITH THE ESE DIRECTION...THE SMALLER ISLANDS MAY FALL WITHIN THE WIND SHADOW OF THE BIG ISLAND...AND THE CHANCE OF LIGHT WINDS REMAIN. AS ALWAYS...THE SITUATION WILL BE MONITORED CLOSELY AS THE MODELS CONVERGE ON A SOLUTION. VOG AND HAZE OVER THE SMALLER ISLANDS WILL SLOWLY CLEAR FROM WEST TO EAST AS LIGHT WINDS SOUTH OF THE ISLANDS TURN FROM THE CURRENT SOUTHERLY DIRECTION TO A WEAK WESTERLY DIRECTION ON THURSDAY. THIS SHOULD PUSH THE VOG/HAZE AWAY FROM THE SMALLER ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.